TheLupusSite.com banner

1 - 9 of 9 Posts

·
Registered
Joined
·
276 Posts
Discussion Starter #1
Hi I'm back again.

I'm really really suffering at the moment. I've mentioned in my other thread about the allergic reaction to plaquenil that began over the weekend but things are just soooo much worse:(

The rash has spread and seems to be all joining into one big red angry rash. It's getting really itchy and really sore.

The rash now covers all my chest, tummy, back and runs down the inside of both my arms along with my scalp and face and ears. ( pretty much everywhere:eek:)

I did see dermy on monday and he said it seems likely that it is the plaquenil and it could take a while to clear up. He also said that had I not been on prednisolone I would be so much worse which I just couldn't imagine.

I'm putting heaps of calamine lotion on but don't know what else to do. Has anybody out there experienced such a a reaction to plaquenil and how long does it last cos it's driving me round the bend.I stopped taking the plaquenil last friday so almost a week ago.

Any advice much needed cos it's all really getting on top of me.

Mrs M x
 

·
Moderator
Joined
·
4,430 Posts
Hiya.. I take it you are taking antihistamine if it is an allergy? Hope it goes soon, sounds very uncomfortable...take care,
clairex
 

·
Registered
Joined
·
276 Posts
Discussion Starter #3
Hi Claire

Thanks for your reply:)

I've been taking a daily anti-histamine tablet for the last 3 months for my urticaria. I was told that without that and the prednisolone that I'm on it would have been sooo much worse. I really don't think it could be any worse. The swelling of my lips has gone down but the rash is just ravaging my body.


I just felt that I was getting on top of things with the meds and now another set back. I know I shouldn't moan it's just incredibly irritating.

Mrs M x
 

·
Registered
Joined
·
467 Posts
hi mrs m

have you tried benedryl?? or ask a pharmacyst. (sorry i can't spell today...bf)

also maybe a soak with aveno.

hope you get some relief soon

hugs and kisses
 

·
Pollianna
Joined
·
485 Posts
Mrs M am so sorry for you, not only do you have to go throught this but you won't be getting the benefit of the Plaq :hug: I don't know how long it takes to go,

hope it passes soon
 

·
Registered
Joined
·
931 Posts
Hi there,

I'm sorry to hear about your reaction to plaquenil.... Rashes are no fun at all.... :(

It's excellent that the swelling in your lips has subsided but if the rash has spread since you last saw your dermatologist, calling him to let him know what's going on might be a good idea at this point.

I get severe eczema and hives from a number of meds and unfortunately have found that it does take a while for such symptoms to subside when they're med-related; usually 2-3 weeks for me. Nonetheless, most of the time by week two things do start improving albeit pretty slowly. How long have you had this?

Unfortunately other than the usual things for allergies like using hypoallergenic soaps, hypoallergenic creams etc etc and of course antihistamines and pred there isn't much you can do to speed recovery up (although loads and loads ice-cream, crisps and DVDs do make time pass a little faster I think! :) )

If itching is a problem for you (and whilst I'm sure you know that you absolutely can't scratch the affected area even if you have to put oven mitts on your hands to accomplish that!) there are a number of home remedies that can help calm the itching a little; my dermatologist reccommends lukewarm baths with chamomile tea and oatmeal in them to keep the skin hydrated and reduce itching. However do talk to your doc about what you should do if itching is an issue as home remedies can actually cause a lot of problems if applied to the wrong type of rash etc.

Hope you feel better very very soon,

Hang in there :grouphug2: :grhug:

:flowery:

Zoi
 

·
Registered
Joined
·
115 Posts
Hi I m so sorry you have this . I had similar a few weeks ago and it is torture. It started on my hands and then spread to my tummy and feet when I stopped taking plaquenil. By the Friday 3 days after stopping I looked like I had the measles. The rash was everywhere (!) and v itchy. Anti histamine helped but it is still horrible. Keeping cool helped as heat seems to trigger the itching. I found I could nt sleep and am feeling the effects of that now so try and rest when you can may help.
The rash calmed down after about a week after stopping plaquenil but took another week to go completely. I found the skin is left really dry and flaky so I have to keep it moisturised.
Take care and hope it goes soon.:)
 

·
Registered
Joined
·
276 Posts
Discussion Starter #8
Thankyou so much for your replies;)

I will definitely be trying some of things you have all kindly suggested.

I've not had a good day and am sat in bed resting at the moment. I was taken to A & E when I attended my GPs earlier to get the rash checked out because I just couldn't breathe and felt terrible. Before I knew what was happening they had the oxygen mask on and the ambulance was taking me to hospital. Oh my! things aren't really going my way. At hospital they gave me an extra 20mg prednisolone and monitored me for a few hours as my blood pressure and pulse were quite high:eek:

Things have settled with my chest and breathing but the rash just wants to run it's course so I'll have to put up with it.Nobody knows how long it will last so hey ho.

Going to take a nap now has I've not slept in days and after todays events I think it's time to give in:lol:

Mrs M xx
 

·
Registered
Joined
·
15,684 Posts
((((((((((Mrs M)))))))))) :( :hug: I hope it subsides soon for you, it sounds awful.

Was your BP high before they gave you the Pred? Whenever I've gone into an anaphalactic shock type situation my BP has been notoriously low.

love
Lily
 
1 - 9 of 9 Posts
Top